Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 55, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 1, 2012, 6:38 PM EDT for 13 counties in Pennsylvania. It was in force for 67 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2012, 6:38 PM EDT (22:38 UTC)
- Expired
- Jun 1, 2012, 7:45 PM EDT
- In force
- 67 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Mifflin County, PA, Perry County, PA
The radar
The State College radar (KCCX), 47 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 6:42 PM EDT | TSTM WND DMG | Altoona, PA | TREES DOWN PONDING OF ROADS |
| Jun 1, 6:45 PM EDT | TSTM WND DMG | Irvona, PA | MOBILE HOME OVERTURNED |
| Jun 1, 7:05 PM EDT | TSTM WND DMG | 8 E Philipsburg, PA | PARK RANGER REPORTED TREE DOWN ACROSS CASANOVA ROAD. |
| Jun 1, 7:21 PM EDT | TSTM WND DMG | Needmore, PA | TREES AND WIRES DOWN |
| Jun 1, 7:53 PM EDT | TSTM WND DMG | 5 Nw Lewistown, PA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:28 PM EDT | Tornado Watch | SPC | 8 hr |
| Jun 1, 6:04 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 215 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
297
WUUS51 KCTP 012238
SVRCTP
PAC009-013-021-023-027-033-035-055-057-061-067-087-099-012345-
/O.NEW.KCTP.SV.W.0055.120601T2238Z-120601T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
638 PM EDT FRI JUN 1 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
EASTERN CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHEASTERN CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
WESTERN MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
WESTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
* UNTIL 745 PM EDT
* AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
HYDE TO RAMEY TO ASHVILLE TO CLAYSBURG TO WOODBURY TO NEW
ENTERPRISE TO CLEARVILLE TO INGLESMITH TO FOREST PARK TO
LINEBURG...MOVING NORTHEAST AT 40 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
WOODLAND AND HOUTZDALE...
OSCEOLA MILLS AND COVE MILLS...
SANDY RIDGE AND PHILIPSBURG...
VALLEY-HI AND NEEDMORE...
KARTHAUS AND WATERFALL...
PORT MATILDA AND PINE GLEN...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 147 AND 201...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-80 BETWEEN MILE MARKERS 112 AND 170...
I-81 BETWEEN MILE MARKERS 1 AND 23...I-99 BETWEEN MILE MARKERS 11 AND
85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
22...ROUTE 22/522...ROUTE 30...ROUTE 219...ROUTE 220...ALTERNATE
ROUTE 220...ROUTE 322...ROUTE 522...STATE ROAD 26...STATE ROAD 45...
STATE ROAD 120...STATE ROAD 153...STATE ROAD 350...STATE ROAD 453.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS WERE REPORTED IN AND AROUND JOHNSTOWN WITH THIS LINE
OF SEVERE THUNDERSTORMS.
VERY HEAVY RAIN WILL ALSO OCCUR WITH THIS LINE OF SEVERE
THUNDERSTORMS...WHICH COULD FLOOD LOW LYING AREAS QUICKLY AND COVER
ROADS WITH WATER. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3972 7854 3988 7856 4015 7846 4026 7857
4055 7860 4072 7872 4097 7872 4124 7833
4123 7824 4130 7824 4148 7798 4103 7756
4086 7762 4056 7759 4053 7751 4045 7748
4018 7762 4005 7759 3996 7746 3972 7746
TIME...MOT...LOC 2238Z 247DEG 35KT 4103 7845 4076 7842
4059 7847 4030 7844 4027 7836 4019 7833
3994 7842 3978 7843 3967 7827 3948 7831
$$
FORECASTER: LA CORTE/COLBERT1 follow-up statement
481
WWUS51 KCTP 012318
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
718 PM EDT FRI JUN 1 2012
PAC009-013-021-033-012327-
/O.CAN.KCTP.SV.W.0055.000000T0000Z-120601T2345Z/
BEDFORD PA-BLAIR PA-CAMBRIA PA-CLEARFIELD PA-
718 PM EDT FRI JUN 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR CLEARFIELD...EASTERN
CAMBRIA...BLAIR AND EASTERN BEDFORD COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 3981 7805 3989 7824 4030 7806 4040 7806
4046 7815 4049 7813 4049 7814 4049 7815
4106 7800 4135 7818 4148 7798 4103 7756
4086 7762 4058 7760 4053 7751 4046 7748
4007 7766 3997 7747 3972 7747 3972 7804
TIME...MOT...LOC 2317Z 247DEG 35KT 4136 7808 4110 7789
4077 7798 4050 7804 4043 7794 4034 7794
4008 7803 3993 7812 3985 7793 3960 7793
$$
PAC023-027-035-055-057-061-067-087-099-012345-
/O.CON.KCTP.SV.W.0055.000000T0000Z-120601T2345Z/
CAMERON PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-
PERRY PA-CENTRE PA-CLINTON PA-
718 PM EDT FRI JUN 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR WESTERN CLINTON...CENTRAL CENTRE...SOUTHWESTERN PERRY...WESTERN
MIFFLIN...SOUTHWESTERN JUNIATA...HUNTINGDON...FULTON...FRANKLIN AND
SOUTHEASTERN CAMERON COUNTIES...
AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM DRIFTWOOD TO SNOW SHOE TO PORT MATILDA TO
HUNTINGDON TO MILL CREEK TO CASSVILLE TO SIDELING HILL REST TO
NEEDMORE TO MERCERSBURG TO 13 MILES SOUTH OF CLAYLICK...MOVING
NORTHEAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE...
UNIONVILLE AND PINE GROVE MILLS...
STATE COLLEGE AND MILESBURG...
PLEASANT GAP AND BOALSBURG...
ZION AND HOWARD...
SCOTLAND AND WAYNESBORO...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 168 AND 201...I-80 BETWEEN
MILE MARKERS 142 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 24...I-99
BETWEEN MILE MARKERS 59 AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
22...ROUTE 22/522...ROUTE 30...ROUTE 220...ALTERNATE ROUTE 220...
ROUTE 322...ROUTE 522...STATE ROAD 26...STATE ROAD 45...STATE ROAD
120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING WIDESPREAD WIND
DAMAGE ACROSS MUCH OF CLEARFIELD AND CAMBRIA COUNTIES. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3981 7805 3989 7824 4030 7806 4040 7806
4046 7815 4049 7813 4049 7814 4049 7815
4106 7800 4135 7818 4148 7798 4103 7756
4086 7762 4058 7760 4053 7751 4046 7748
4007 7766 3997 7747 3972 7747 3972 7804
TIME...MOT...LOC 2317Z 247DEG 35KT 4136 7808 4110 7789
4077 7798 4050 7804 4043 7794 4034 7794
4008 7803 3993 7812 3985 7793 3960 7793
$$
FORECASTER: LA CORTE/COLBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:11 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 1, 6:11 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 611 PM EDT FRI JUN 1 2012 .SYNOPSIS... A VIGOROUS UPPER LEVEL TROUGH AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM WILL LIFT NORTHWARD THROUGH THE UPPER OHIO VALLEY AND BECOME VERTICALLY STACKED OVER THE UPPER GREAT LAKES TONIGHT. BROAD SOUTHERLY FLOW WILL TRANSPORT DEEP MOISTURE INTO THE REGION AHEAD OF THE TRAILING COLD FRONT...WHICH WILL BRING MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS AS IT CROSSES THE REGION EARLY TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE PRIMARILY OVER THE SOUTHERN HALF OF THE AREA. THE UPPER LEVEL LOW WILL BECOME ANCHORED NEAR THE NEW ENGLAND COAST DUE TO STRONG HIGH LATITUDE BLOCKING IN THE NORTH ATLANTIC...ENSURING NEAR TO BELOW NORMAL TEMPERATURES FOR THE FIRST WEEK OF JUNE...ALONG WITH A CHANCE OF DAILY SHOWERS. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... TOR WATCHES 332 AND 333 REMAIN IN EFFECT UNTIL 9 PM ACROSS SCENT PENN AND THE LOWER SUSQ VALLEY. RECENTLY ISSUED A FLASH FLOOD WATCH FOR THE SERN THIRD OF THE CWA. SFC WARM FRONT AT 21Z EXTENDED FROM THE LAUREL HIGHLANDS TO NORTHERN DELAWARE. TEMPS JUST TO THE NORTH OF THIS BOUNDARY WERE MAINLY IN THE UPPER 60S TO MID 70S CREATING MIXED LAYER CAPE OF SEVERAL HUNDRED J/KG AT BEST, THIS WAS HELPING TO GRADUALLY WEAKEN THE STRONG ROTATION DISPLAYED BY THE DISCRETE SUPERCELLS AS THEY CLIMB THE SHALLOW COOLER AIRMASS. HOWEVER...SHORT RANGE/HIGH RES MODELS SHOW THIS WARM FRONTAL BOUNDARY AND INCREASING LLVL INSTABILITY/SHEAR SPREADING NWD INTO SCENT PENN AND THE LOWER SUSQ VALLEY THIS EVENING. HIGH...0-1KM EHI OF 1.5-2.5 M2/S2 IN THIS AREA WILL SUPPORT ROTATING UPDRAFTS AND THE POTENTIAL FOR ISOLATED TORNADOES FROM THE LAURELS TO THE WRN LOWER SUSQ VALLEY. THE SECOND...AND MUCH LARGER SCALE FEATURE IS A SQUALL LINE /QUASI-NCFRB TYPE FEATURE THAT WILL SWEEP STEADILY TO THE NORTHEAST AT 25-30KTS UP THE OHIO RIVER VALLEY. THIS LINE WILL LIKELY DEVELOP SOME DISTINCT BOW FEATURES AS IT HEADS INTO THE BETTER LLVL DIRECTIONAL SHEAR ENVIRONMENT AND INTERACTS WITH THE NEARLY EAST/WEST WARM FRONTAL BOUNDARY OVER THE SRN TIER OF PENN. THIRD...WILL BE THE HEAVY RAIN/FLASH FLOODING POTENTIAL FROM THE COMBINATION OF THE FIRST FEW BATCHES OF SUPER-CELLULAR STORMS...AND THE SECOND NCFRB FEATURE ALONG THE COLD FRONT. WIDESPREAD 1-2 RAINFALL AMOUNTS ARE LIKELY WITH LOCALIZED AMOUNTS AROUND 3 INCHES OVER THE NEXT 6-8 HOURS ACROSS THE SE THIRD OF THE CWA. && .SHORT TERM /9 PM THIS EVENING THROUGH 6 AM SATURDAY/... THE FRONT SHOULD BE CLEAR OF THE EASTERN ZONES BY SUNRISE ON SAT AS THE SYSTEM BECOMES VERTICALLY STACKED OVER NORTHERN ONTARIO. EARLY FOG OR STRATUS MAY COVER THE REGION SAT AM...BUT THE WESTERLY WINDS PICK UP QUICKLY. 8H TEMPS WILL START THE DAY ABOUT 2C OVER NWRN PA. THE STRONG EARLY JUNE SUNSHINE WILL HEAT AND MIX THE TEMPS AND CAUSE THEM TO RISE ON A STEEP LOW LEVEL LAPSE RATE. WILL PLAY IT MORE-CLOUDY IN THE NW WITH LOTS OF LOW LEVEL MOISTURE AND THE STEEP LAPSE RATES TO CAUSE STRATOCU. DOWNSLOPING IN THE SE WILL LEAD TO LESS CLOUD COVERAGE...BUT WILL KEEP P/S FOR CLOUD COVER. SFC BOUNDARY HANGS CLOSE TO OUR NERN ZONES THROUGH THE DAY...BUT SHOWERS ASSOCD WITH IT SHOULD REMAIN TO THE NE. HOWEVER...ADDITIONAL SPOKES OF VORTICITY WILL ROTATE THROUGH DURING THE DAY AND THE UPSLOPE INTO THE WRN MTS IN THE POST-FRONTAL FLOW WILL CREATE SCT SHRA - MAINLY N OF I-80. MAX TEMPS WILL BE 5-10F BELOW NORMALS SAT. EXPECT VERY SIMILAR WEATHER FOR SUNDAY...AS THE STACKED LOWS PROPAGATE INTO NEW ENGLAND/ACROSS UPSTATE NY. WHILE 8H TEMPS DO NOT GET ALL THAT COLD ON SUNDAY...THE DYNAMICS WILL BE CLOSER AND PROVIDE LIFT TO MOISTURE WRAPPED IN OFF THE NRN ATLANTIC AND THE GREAT LAKES. WILL CONTINUE 20-30 POPS SAT NIGHT AND RAMP THEM UP INTO THE HIGH CHC TO HIGH LIKELY RANGE BY SUNDAY AFTN AS THE UPPER LOW GETS CLOSE. THE DRYING WRLY FLOW WILL BRING DEWPOINTS INTO THE 40S AND PWATS REMAIN AT OR BELOW NORMAL. MINS SUN MORNING WILL BE ABOUT 5F BELOW NORMALS UNDER CLOUDS AND LIGHT WEST WINDS. MINS WILL BE KEPT UP NEAR NORMALS MON AM WITH A STRONGER WNW SFC FLOW OVERNIGHT AND SOME CLOUDS...ESP IN THE NRN HALF OF THE AREA. && .LONG TERM /SATURDAY THROUGH FRIDAY/... A STRONG NEGATIVE NORTH ATLANTIC OSCILLATION /NAO/ IS PROJECTED TO CONTINUE AND HELP SUPPORT/ANCHOR A CLOSED UPPER LOW OVER THE NORTHEAST STATES AND CANADIAN MARITIMES THIS PERIOD. THIS PATTERN WILL FAVOR NEAR TO BELOW NORMAL TEMPERATURES WITH OCCASIONAL ROUNDS OF SHOWERS AS DISTURBANCES ROTATE AROUND THE WEST-SIDE OF CYCLONIC/NW FLOW ALOFT. HIGHEST CHC OF SHOWERS AND PERHAPS A THUNDERSTORM WILL BE SUNDAY...BUT THERE WILL BE NEARLY A DAILY CHC INTO THU. TEMPS WILL AVERAGE BELOW NORMAL FOR MUCH OF THE WEEK...GIVEN ABNORMALLY LOW HEIGHTS. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... SQUALL LINE TRACKING RAPIDLY EASTWARD ACROSS ROUTES. WILL CROSS KJST SHORTLY...FOLLOWED BY KAOO AND KUNV BY 2230Z... KIPT/KSEG/KMDT BY 00Z/2 JUN. STRONG COLD FRONT ACROSSING CENTRAL PA. SEVERE WIND GUSTS POSSIBLE THROUGH 02Z AT CENTRAL AND EASTERN AIRFIELDS. HEAVY RAINFALL AND LCL IFR CIGS AND VSBYS IN DOWNPOURS WILL ACCOMPANY THE SQUALL LINE AS IT TRACKS EASTWARD AT 45 TO 55 MPH. WND SHFT TO THE WSW AFT 06Z...WITH LOW MVFR/IFR CIGS PERSISTING INTO SAT ACROSS THE WRN MTNS /BFD AND JST/. OUTLOOK... SAT...AM LOW CIGS POSSIBLE W MTNS. SUN-WED...SCT SHRA W/ MVFR CIGS PSBL...MAINLY AT JST AND BFD. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR PAZ028-036- 049>053-056>059-063>066. && SYNOPSIS...LAMBERT/MARTIN/STEINBUGL NEAR TERM...LAMBERT/MARTIN SHORT TERM...DANGELO/MARTIN LONG TERM...MARTIN/STEINBUGL AVIATION...DEVOIR/LAMBERT
Hazardous weather outlook, Jun 1, 6:20 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 620 PM EDT FRI JUN 1 2012 PAZ005-006-010>012-017>019-037-041-042-045-046-022230- MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING- 620 PM EDT FRI JUN 1 2012 ...TORNADO WATCH 336 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH THIS EVENING. HEAVY RAIN BETWEEN 1 AND 2 INCHES IS LIKELY WITH THIS LINE OF STORMS...AND STRONG WIND GUSTS BETWEEN 40 AND 50 MPH AREA ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004-022230- WARREN- 620 PM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. A FEW LINES OF THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH THIS EVENING. HEAVY RAIN BETWEEN 1 AND 2 INCHES IS LIKELY WITH THIS LINE OF STORMS...AND STRONG WIND GUSTS BETWEEN 40 AND 50 MPH AREA ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ024>027-033>035-022230- CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD-FULTON- 620 PM EDT FRI JUN 1 2012 ...TORNADO WATCH 332 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ049>053-058-022230- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 620 PM EDT FRI JUN 1 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY... ...TORNADO WATCH 336 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-036-056-057-059-063>066-022230- JUNIATA-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 620 PM EDT FRI JUN 1 2012 ...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT SATURDAY... ...TORNADO WATCH 332 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LAMBERT/MARTIN
In the hours before
Special weather statement, Jun 1, 6:05 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
605 PM EDT FRI JUN 1 2012
PAZ066-012300-
LANCASTER PA-
605 PM EDT FRI JUN 1 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LANCASTER
COUNTY...
AT 601 PM EDT...A STRONG THUNDERSTORM WAS 10 MILES SOUTH OF
SCARBORO...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL
STREAMS AND CREEKS. THIS STORM WILL AFFECT WAKEFIELD.
THIS WILL IMPACT ROUTE 222.
LAT...LON 3974 7624 3985 7610 3979 7603 3973 7609
3972 7610 3972 7614 3972 7624
FORECASTER: RG/CRLocal storm report, Jun 1, 6:12 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG JOHNSTOWN 40.33N 78.92W
06/01/2012 CAMBRIA PA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER CTP1200094
MACHSpecial weather statement, Jun 1, 6:15 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
615 PM EDT FRI JUN 1 2012
PAZ059-066-012245-
LANCASTER PA-LEBANON PA-
615 PM EDT FRI JUN 1 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LANCASTER AND
SOUTHEASTERN LEBANON COUNTIES...
AT 610 PM EDT...A STRONG THUNDERSTORM WAS NEAR MANHEIM...MOVING
NORTHEAST AT 35 MPH.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT LITITZ...
BRICKERVILLE AND NEWMANSTOWN.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 265
AND 282.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
283...ROUTE 322...ROUTE 422...STATE ROAD 501.
LAT...LON 4004 7636 4014 7655 4042 7632 4037 7623
4037 7621 4029 7611
FORECASTER: RG/CRLocal storm report, Jun 1, 6:26 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
626 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST NORTHERN CAMBRIA 40.67N 78.78W
06/01/2012 M58 MPH CAMBRIA PA TRAINED SPOTTER
&&
EVENT NUMBER CTP1200095
MACHLocal storm report, Jun 1, 6:33 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
633 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM FLOOD 2 N LANCASTER 40.07N 76.30W
06/01/2012 LANCASTER PA 911 CALL CENTER
FLOODING IN MANHEIM TOWNSHIP
&&
EVENT NUMBER CTP1200096
MACHLocal storm report, Jun 1, 6:37 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
637 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM FLOOD 2 SE LITITZ 40.13N 76.28W
06/01/2012 LANCASTER PA 911 CALL CENTER
FLOODING ON WEST HEMPFIELD ROAD
&&
EVENT NUMBER CTP1200097
MACHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:57 PM EDT | Special Weather Statement | CTP | Franklin | 48 min |
| Jun 1, 2:03 PM EDT | Severe Thunderstorm Warning | CTP | Franklin, Fulton, Huntingdon | 57 min |
| Jun 1, 3:04 PM EDT | Special Weather Statement | CTP | Perry | 41 min |
| Jun 1, 3:29 PM EDT | Special Weather Statement | CTP | York | 61 min |
| Jun 1, 3:34 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 71 min |
| Jun 1, 4:05 PM EDT | Tornado Warning | CTP | Lancaster, York | 40 min |
| Jun 1, 4:33 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 72 min |
| Jun 1, 4:38 PM EDT | Special Weather Statement | CTP | Franklin | 52 min |
| Jun 1, 4:48 PM EDT | Areal Flood Advisory | CTP | Dauphin, Lancaster, York | 3 hr |
| Jun 1, 5:02 PM EDT | Flash Flood Watch | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 9 more | 8 hr |
| Jun 1, 5:03 PM EDT | Special Weather Statement | CTP | Somerset | 27 min |
| Jun 1, 5:18 PM EDT | Special Weather Statement | CTP | Lancaster | 27 min |
| Jun 1, 5:22 PM EDT | Special Weather Statement | CTP | Bedford, Cambria, Fulton, Somerset | 53 min |
| Jun 1, 5:44 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Centre, Clearfield, Franklin and 3 more | 61 min |
| Jun 1, 5:49 PM EDT | Special Weather Statement | CTP | Lancaster | 26 min |
| Jun 1, 6:06 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk, McKean | 54 min |
| Jun 1, 6:09 PM EDT | Areal Flood Advisory | CTP | Lancaster | 2 hr |
| Jun 1, 6:15 PM EDT | Special Weather Statement | CTP | Lebanon | 30 min |
| Jun 1, 6:24 PM EDT | Areal Flood Advisory | CTP | Blair, Cambria, Clearfield | 2 hr |
| Jun 1, 6:29 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon, York | 61 min |
| Jun 1, 6:44 PM EDT | Special Weather Statement | CTP | McKean | 61 min |
| Jun 1, 7:06 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Clinton, Elk, McKean, Potter | 54 min |
| Jun 1, 7:10 PM EDT | Areal Flood Advisory | CTP | Lancaster, Lebanon, York | 2 hr |
| Jun 1, 7:31 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming, Potter, Tioga | 59 min |
| Jun 1, 7:43 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Centre, Clinton, Cumberland, Franklin, Fulton and 8 more | 62 min |
| Jun 1, 7:48 PM EDT | Special Weather Statement | CTP | Lancaster | 57 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.